Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 43, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 1, 2025, 7:56 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at Aug 2, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2025, 7:56 PM EDT (23:56 UTC)
- In effect from
- Aug 2, 2025, 6:00 AM EDT
- Expired
- Aug 2, 2025, 7:58 PM EDT
- In force
- 14 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 655 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
196 WHUS42 KMHX 012356 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 756 PM EDT Fri Aug 1 2025 NCZ203-205-021200- /O.NEW.KMHX.BH.S.0043.250802T1000Z-250803T0000Z/ Northern Outer Banks-Hatteras Island- 756 PM EDT Fri Aug 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...Dangerous rip currents, large breaking waves expected, and strong longshore currents in the surf zone. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 6 AM EDT Saturday through Saturday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 8 AM Sat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ196-204-021200- /O.NEW.KMHX.BH.S.0043.250802T1000Z-250803T0000Z/ East Carteret-Ocracoke Island- 756 PM EDT Fri Aug 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...Strong longshore currents in the surf zone. * WHERE...The beaches south of Cape Hatteras, Ocracoke Island and Core Banks beaches. * WHEN...From 6 AM EDT Saturday through Saturday evening. * IMPACTS...Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
3 follow-up statements
333 WHUS42 KMHX 020817 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 417 AM EDT Sat Aug 2 2025 NCZ203-030000- /O.CON.KMHX.BH.S.0043.250802T1000Z-250803T0000Z/ Northern Outer Banks- 417 AM EDT Sat Aug 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents and large breaking waves expected in the surf zone. * WHERE...Northern Outer Banks beaches. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 8 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ205-030000- /O.CON.KMHX.BH.S.0043.250802T1000Z-250803T0000Z/ Hatteras Island- 417 AM EDT Sat Aug 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents, large breaking waves expected, and strong longshore currents in the surf zone. * WHERE...For the large breaking waves, beaches north of Cape Hatteras. For the Dangerous rip currents and strong longshore currents, all Hatteras Island beaches. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 8 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ196-204-030000- /O.CON.KMHX.BH.S.0043.250802T1000Z-250803T0000Z/ East Carteret-Ocracoke Island- 417 AM EDT Sat Aug 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong longshore currents in the surf zone. * WHERE...Ocracoke Island and Core Banks beaches. * WHEN...Through this evening. * IMPACTS...Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ Martin
277 WHUS42 KMHX 022127 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 527 PM EDT Sat Aug 2 2025 NCZ203-030930- /O.NEW.KMHX.SU.Y.0005.250802T2127Z-250804T0400Z/ /O.CON.KMHX.BH.S.0043.000000T0000Z-250803T0000Z/ Northern Outer Banks- 527 PM EDT Sat Aug 2 2025 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT SUNDAY NIGHT... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet in the surf zone. For the Beach Hazards Statement, dangerous rip currents and large breaking waves in the surf zone. * WHERE...Northern Outer Banks beaches. * WHEN...For the High Surf Advisory, until midnight EDT Sunday night. For the Beach Hazards Statement, until 8 PM EDT this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ205-030930- /O.NEW.KMHX.SU.Y.0005.250802T2127Z-250804T0400Z/ /O.CON.KMHX.BH.S.0043.000000T0000Z-250803T0000Z/ Hatteras Island- 527 PM EDT Sat Aug 2 2025 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT SUNDAY NIGHT... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet in the surf zone. For the Beach Hazards Statement, dangerous rip currents, large breaking waves, and strong longshore currents in the surf zone. * WHERE...Hatteras Island beaches. * WHEN...For the High Surf Advisory, until midnight EDT Sunday night. For the Beach Hazards Statement, until 8 PM EDT this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ196-204-030000- /O.CON.KMHX.BH.S.0043.000000T0000Z-250803T0000Z/ East Carteret-Ocracoke Island- 527 PM EDT Sat Aug 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong longshore currents in the surf zone. * WHERE...Ocracoke Island and Core Banks beaches. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
451 WHUS42 KMHX 022358 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 758 PM EDT Sat Aug 2 2025 NCZ203-031200- /O.CAN.KMHX.BH.S.0043.000000T0000Z-250803T0000Z/ /O.NEW.KMHX.BH.S.0044.250803T1000Z-250804T0000Z/ /O.CON.KMHX.SU.Y.0005.000000T0000Z-250804T0400Z/ Northern Outer Banks- 758 PM EDT Sat Aug 2 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY NIGHT... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet in the surf zone. For the Beach Hazards Statement, dangerous rip currents and large breaking waves expected in the surf zone. * WHERE...Northern Outer Banks beaches. * WHEN...For the High Surf Advisory, until midnight EDT Sunday night. For the Beach Hazards Statement, from 6 AM EDT Sunday through Sunday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 9:00 AM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ205-031200- /O.CAN.KMHX.BH.S.0043.000000T0000Z-250803T0000Z/ /O.NEW.KMHX.BH.S.0044.250803T1000Z-250804T0000Z/ /O.CON.KMHX.SU.Y.0005.000000T0000Z-250804T0400Z/ Hatteras Island- 758 PM EDT Sat Aug 2 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY NIGHT... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... ...BEACH HAZARDS STATEMENT IS CANCELLED... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet in the surf zone. For the Beach Hazards Statement, dangerous rip currents, large breaking waves expected, and strong longshore currents in the surf zone. * WHERE...For the High Surf advisory, the beaches north of Cape Hatteras. For the Beach Hazards Statement, all Hatteras Island beaches. * WHEN...For the High Surf Advisory, until midnight EDT Sunday night. For the Beach Hazards Statement, from 6 AM EDT Sunday through Sunday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 9:00 AM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ196-204-031200- /O.CAN.KMHX.BH.S.0043.000000T0000Z-250803T0000Z/ /O.NEW.KMHX.BH.S.0044.250803T1000Z-250804T0000Z/ East Carteret-Ocracoke Island- 758 PM EDT Sat Aug 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... ...BEACH HAZARDS STATEMENT IS CANCELLED... * WHAT...Strong longshore currents in the surf zone. * WHERE...Ocracoke Island and Core Banks beaches. * WHEN...From 6 AM EDT Sunday through Sunday evening. * IMPACTS...Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 1, 4:56 PM EDT, 3 hours earlier.
Area forecast discussion, Aug 1, 4:56 PM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
456 PM EDT Fri Aug 1 2025
.SYNOPSIS...
A cold front will push south through the area today, then shift
offshore tonight. High pressure will build in from the north
through the weekend with the front stalled offshore.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 455 PM Fri...Updated to include Flood Watch for srn tier
of counties through 2am.
Prev disc...As of 3 PM Fri...Cold front analyzed passing swrd
through nrn portions of the FA near the Albemarle region, with
shra/tsra along and just ahead of it. Another batch of
developing showers and storms across sern NC will drift and
develop newrd through srn portions of the FA, esp along/south of
Hwy 70. PW's remain very high (2-2.5") with CAPE vals aoa 3k
J/KG, and deep shear of 20-25 kt.
Based on all of the above, the mean of all available guidance
suggests 1-3" of rain along and south of HWY 70. Some training
of storms certainly possible as flow is parallel to frontal
boundary, and some guidance suggests 4-8" in some spots. LPPM
from 01/12Z HREF in agreement with CAM mean. While guidance
differs some on the placement of the heaviest rainfall, the
strongest signal for 3"+ is along and just inland of the Crystal
Coast (ie. Duplin, Onslow, Carteret, southern Jones, and
southern Craven Counties). A Flood Watch was contemplated for
this area, but the spread in guidance regarding the placement of
heaviest rainfall lends itself to lower confidence, and we'll
hold off for now.
It should be noted, though, that the combination of intense
rainfall rates plus the cumulative effect of higher rainfall
totals could support a few instances of flash flooding in
addition to the more minor urban and poor drainage flooding. The
best chance for flash flooding should tend to be focused where
the highest rainfall rates and amounts occur over urban areas
(Jacksonville, Morehead City, etc.).
With the aforementioned shear of up to 25 kt, some thunderstorm
organization and the potential for some stronger wind gusts
exists. While the overall risk of sever thunderstorms appears
low, a marginal damaging wind risk could materialize, mainly
south of HWY 70.
Showers/storms will tend to diminish in covg and intensity from
nw to se through the evening, though some bouts of heavier rain
could persist beyond midnight for ereas east of Hwy 17 and south
of 70, esp for areas Downeast and towards the srn/ctrl OBX.
&&
.SHORT TERM /SATURDAY/...
As of 3 PM Fri...Front will be accelerating offshore as low pres
develops well off the NC coast. This will bring deep layer nerly
flow and eventual drying of the column. Some light rain showers
and/or drizzle can be expected esp through the first half of the
day, and for eastern areas, with drier air cont to intude from
north to south with TD's dropping through the 60s and shower
chances diminishing through the afternoon hours. Temps/RH's
much more pleasant with the drying air mass and we finally have
a respite from the oppressively hot and humid air mass of late.
Highs will generally top out in the mid 80s for most.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 245 PM Friday...
Key Messages:
- Significantly cooler than past few weeks
Sunday MaxTs staying in the low-80s and dewpoints ranging from
the upper-60s to low-70s. Compared to this past weekend, some
places across the coastal plain will see a nearly 20 degree high
temperature difference.
Higher chances of rain SAT than SUN with the front aloft
pushing through and cyclogenesis at the SFC leading to showers
and tstorms that could bring torrential downpours. Considering
rainfall over the last few days and potential for high rain
rates, some flooding potential exists, mostly along the Crystal
Coast SAT.
Next Week...Troughing aloft over central CONUS slowly moves
eastward through midweek with high pressure offshore. Front
remains to our south with additional waves of low pressure
developing and traveling along it. Expecting north-northeasterly
SFC flow to persist through much of the week with a mostly
diurnal precip pattern. Below climo temps continue with a
slight warming trend through the week.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /through 18z Saturday/...
As of 2 PM Fri...Showers and storms expected this afternoon into
the evening, and main change was to add TEMPO groups for thunder
after around 20Z. Where TSRA occur, there will be a risk of
LIFR/IFR VIS and 30+ kt wind gusts. Behind the cold front,
north to northeast winds will develop, and this will bring
widespread IFR CIGs tonight into Sat AM. The nerly breezes gust
upwards around 20 kt on Sat with slowly lifting cigs through the
day.
LONG TERM /Saturday night through Wed/...
As of 0530 Friday...There will be several chances for sub-VFR
CIGs and VIS through the long term, especially through the
weekend when developing low pressure travels along the stalled
cold front to the S will bring heavy rainfall to the area. Not a
slam dunk for early morning stratus and/or fog this weekend as
winds could stay up enough to mix things out, but can't
completely count out.
&&
.MARINE...
SHORT TERM /through Sat/...
As of 3 PM Fri...Sct to numerous showers and tstms expected to
last through tonight, bringing the threat for gusty winds,
frequent lightning and heavy rain. Winds become nerly behind
cold front, first 10-20 kt this evening, then inc 15 to 25 kt
with gusts up to 30 kt on Sat. SCA's for all
waters/rivers/sounds except Pamlico River. Gales appear less
likely, and have removed gale watch that was in effect.
Certainly may see ocnl gusts approach gales due to good mixing
with very warm sst's, but widespread gales not expected attm.
LONG TERM /Saturday night through Wed/...
As of 245 PM Friday...
- SCA conditions continue into early next week for the coastal
waters and Sounds.
A strong northeasterly surge behind the front will increase
winds to 20-30 kt on Saturday. The potential for Gale Force
gusts has diminished with latest guidance, and thus have
converted gale watches to strong Small Craft Advisories for the
coastal waters and Sounds. By Sunday, northeasterly winds will
gradually decrease to 15-20 kt with gusts to 25 kt.
Prolonged northeasterly fetch will build seas from north to
south into Sunday with peak heights expected Sunday afternoon.
5-10 ft seas are possible across the central waters with 4-7 ft
seas across the northern and southern waters.
Winds and seas continue to subside through early week with
northeasterly winds around 10-15 kt in place.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch until 2 AM EDT Saturday for NCZ090-092-194>196-198-
199.
MARINE...Small Craft Advisory from 2 AM Saturday to 2 PM EDT Sunday for
AMZ131-230.
Small Craft Advisory from 2 AM Saturday to 8 PM EDT Sunday for
AMZ135-231.
Small Craft Advisory from 7 AM Saturday to 8 AM EDT Sunday for
AMZ137.
Small Craft Advisory from 2 AM Saturday to 2 AM EDT Tuesday
for AMZ150-152-154.
Small Craft Advisory from 7 AM Saturday to 2 PM EDT Monday for
AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...DAG/CEB
AVIATION...TL/CEB
MARINE...DAG/TL/CEBHazardous weather outlook, Aug 1, 7:00 PM EDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 700 PM EDT Fri Aug 1 2025 NCZ205-022300- Hatteras Island- 700 PM EDT Fri Aug 1 2025 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-091-094-193-203-204-022300- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Lenoir-Pamlico-Northern Craven-Northern Outer Banks- Ocracoke Island- 700 PM EDT Fri Aug 1 2025 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Scattered to numerous showers and thunderstorms may bring periods of heavy rain through this evening, which could lead to localized minor flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ090-092-194>196-198-199-022300- Duplin-Jones-Southern Craven-West Carteret-East Carteret- Inland Onslow-Coastal Onslow- 700 PM EDT Fri Aug 1 2025 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 1, 4:06 PM EDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
406 PM EDT Fri Aug 1 2025
NCZ194>196-012045-
West Carteret NC-East Carteret NC-Southern Craven NC-
406 PM EDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CRAVEN AND
SOUTHWESTERN CARTERET COUNTIES THROUGH 445 PM EDT...
At 406 PM EDT, Doppler radar was tracking a strong thunderstorm near
Havelock, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Havelock, Morehead City, Newport, North River, Harlowe, Wildwood,
North Harlowe, Cherry Branch Ferry Terminal, Oceana Pier, Crab Point
Village, and Mitchell Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3483 7698 3497 7685 3489 7655 3467 7675
TIME...MOT...LOC 2006Z 305DEG 8KT 3486 7685
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
26The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:29 PM EDT | Special Weather Statement | MHX | Onslow | 61 min |
| Jul 31, 11:29 PM EDT | Special Weather Statement | MHX | Onslow | 61 min |
| Aug 1, 1:30 AM EDT | Special Marine Warning | MHX | 60 min | |
| Aug 1, 2:16 AM EDT | Gale Watch | MHX | 13 hr | |
| Aug 1, 2:26 AM EDT | Special Marine Warning | MHX | 49 min | |
| Aug 1, 2:50 AM EDT | Special Weather Statement | MHX | Dare | 25 min |
| Aug 1, 3:01 AM EDT | Special Marine Warning | MHX | 14 min | |
| Aug 1, 3:13 AM EDT | Special Marine Warning | MHX | 62 min | |
| Aug 1, 3:15 AM EDT | Special Weather Statement | MHX | Hyde | 45 min |
| Aug 1, 3:46 AM EDT | Special Marine Warning | MHX | 89 min | |
| Aug 1, 4:13 AM EDT | Special Marine Warning | MHX | 62 min | |
| Aug 1, 4:06 PM EDT | Special Weather Statement | MHX | Carteret | 39 min |
| Aug 1, 4:27 PM EDT | Flood Watch | MHX | Carteret, Craven, Duplin, Jones, Onslow | 5 hr |
| Aug 1, 4:30 PM EDT | Special Marine Warning | MHX | 60 min | |
| Aug 1, 4:56 PM EDT | Areal Flood Advisory | MHX | Carteret, Craven, Duplin, Jones, Onslow, Pamlico | 2 hr |
| Aug 1, 5:41 PM EDT | Flash Flood Warning | MHX | Duplin, Onslow | 3 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.